MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 5 FR S/L 3CG; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC 5 FR S/L 3CG; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number CK000209
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported by the facility, via the sales rep that when inserting a 5fr introducer the second layer is peeling back.No reported harm to patient.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of difficulty inserting the microintroducer is confirmed, and the cause is determined to be manufacturing related.The peeling mentioned in the complaint description was not found, but the complaint is confirmed based on evidence of excessive obstruction to insertion.The sample returned consisted of one used 5 fr introducer sheath and dilator.Visual observation found that the sheath was not peeled at all and no significant damage was visually obvious.The dilator was noticeably bent, particularly near the distal tip, with apparent whitening at the bend point, indicative of excessive stress.The bend appeared to occur at the beginning of the taper, and occurred distal to the end of the sheath when the two were joined.Microscopic evaluation found no notable damage to the tip orifices of either the sheath or the dilator.The transition of each side of the introducer sheath, when peeled, was compared to photos previously taken of a lab sample introducer, and it was found that the transition in the complaint sample was significantly more abrupt.The bend in the dilator may have occurred during insertion due to excessive forces occasioned by the added resistance offered by the abrupt sheath tip transition.Manufacturing site evaluation: the complaint per "difficulty placing the introducer".Based on the observation from manufacturing line, this kind of damage can be produced during the rf operation during tip forming.Due to this the complaint is confirmed as manufacturing related.Capa previously initiated in response to the issue of abrupt 5 fr introducer sheath tip transitions.Based on the report date of the complaint, it is evident that the introducer was manufactured prior to the completion of corrective actions related to this capa.
 
Event or Problem Description

Brand Name
POWERPICC 5 FR S/L 3CG
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6606014
Report Number3006260740-2017-00694
Device Sequence Number231485
Product Code LJS
UDI-Device Identifier00801741043291
UDI-Public(01)00801741043291
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCK000209
Device Catalogue NumberCK000209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2017
Event Location Hospital
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer08/29/2017
Initial Report FDA Received Date06/01/2017
Supplement Report FDA Received Date09/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1